How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Amanda Your Own Question
Dr. Amanda
Dr. Amanda, Cat Veterinarian
Category: Cat Veterinary
Satisfied Customers: 799
Experience:  Associate Veterinarian
88695179
Type Your Cat Veterinary Question Here...
Dr. Amanda is online now
A new question is answered every 9 seconds

Vet closed. My cat 17, hyperthyroid, HTN, now lymphoma. We

Customer Question

Vet closed. My cat 17, hyperthyroid, HTN, now lymphoma.
We were giving steroids and B12 a try.
She is now suffering, walking 2 feet a
Submitted: 1 year ago.
Category: Cat Veterinary
Customer: replied 1 year ago.
Can I use oxycodone ? It's all I have.
Customer: replied 1 year ago.
Posted by JustAnswer at customer's request) Hello. I would like to request the following Expert Service(s) from you: Live Phone Call. Let me know if you need more information, or send me the service offer(s) so we can proceed.
Expert:  Dr. Amanda replied 1 year ago.

Hi,

My name is***** and I am sorry to hear that your kitty is feeling so poorly this evening. While I can really understand that you want to help make your kitty more comfortable this evening, I don't this oxycodone is a good idea for her. Cats and strong narcotics don't mix well together and cats can often get INTENSE dysphoria (confusion, hallucinations) and stimulation when they receive these types of medications without other sedatives.

Do you have a local animal emergency room near you? They may be able to offer other medications that would be more appropriate for kitties.

What other symptoms is she having that make you feel she is suffering? Your question was cut off above.

Can you encourage her to lay in her bed comfortably? She may also be cold, so you can try offering heat support such as a warm water bottle or warmed rice filled sock. I don't recommend heating pads as they can cause burns.

Best regards, ***** ***** this answer helps you.

Feel free to contact me if you have any more questions.

Dr. Amanda

Kansas State University,

College of Veterinary Medicine Class of 2001

Customer: replied 1 year ago.
No need to respond if won't be until tomorrow. Your site made it appear someone was there to answer right now.I do not expect to be charged if that is not the case.
Expert:  Dr. Amanda replied 1 year ago.

(This is a copy and paste answer from my first reply. I replied 8 minutes ago per my clock)

Hi,

My name is***** and I am sorry to hear that your kitty is feeling so poorly this evening. While I can really understand that you want to help make your kitty more comfortable this evening, I don't this oxycodone is a good idea for her. Cats and strong narcotics don't mix well together and cats can often get INTENSE dysphoria (confusion, hallucinations) and stimulation when they receive these types of medications without other sedatives.

Do you have a local animal emergency room near you? They may be able to offer other medications that would be more appropriate for kitties.

What other symptoms is she having that make you feel she is suffering? Your question was cut off above.

Can you encourage her to lay in her bed comfortably? She may also be cold, so you can try offering heat support such as a warm water bottle or warmed rice filled sock. I don't recommend heating pads as they can cause burns.

Best regards, ***** ***** this answer helps you.

Feel free to contact me if you have any more questions.

Dr. Amanda

Kansas State University,

College of Veterinary Medicine Class of 2001

Expert:  Dr. Amanda replied 1 year ago.

Were you able to see my answer the second time? Do you have any more questions?

Expert:  Dr. Amanda replied 1 year ago.

Hi,

How is your kitty doing this morning? Was the night quiet, I hope? Does she seem more comfortable today?

Do you have any more questions for me?

If you are satisfied with my assistance, please take a moment to use the stars at the top of the page to rate my answer so that I will be compensated for helping you today. For future questions, you can find me here: http://www.justanswer.com/profile.aspx?PF=88695179&FID=0

Best regards,

Dr. Amanda